Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Sep 18, 2025, 5:11 PM PDT for Kern County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2025, 5:11 PM PDT (00:11 UTC)
- Expired
- Sep 18, 2025, 10:45 PM PDT
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 44 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 155 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
921
WGUS56 KHNX 190011
FFWHNX
CAC029-190315-
/O.NEW.KHNX.FF.W.0013.250919T0011Z-250919T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Hanford CA
511 PM PDT Thu Sep 18 2025
The National Weather Service in Hanford has issued a
* Flash Flood Warning for...
East Central Kern County in central California...
* Until 815 PM PDT.
* At 511 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1 inch of rain has
fallen. Additional rainfall amounts up to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Laurel Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3559 11765 3526 11772 3524 11786 3530 11795
3541 11799 3563 11789
FLASH FLOOD...RADAR INDICATED
$$
SM2 follow-up statements
656
WGUS56 KHNX 190243 RRA
FFWHNX
CAC029-190545-
/O.EXT.KHNX.FF.W.0013.000000T0000Z-250919T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Hanford CA
743 PM PDT Thu Sep 18 2025
The National Weather Service in Hanford has extended the
* Flash Flood Warning for...
East Central Kern County in central California...
* Until 1045 PM PDT.
* At 743 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1 inch of rain has
fallen. The expected rainfall rate is 0.25 to 0.5 inches in 1
hour. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Laurel Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3559 11765 3526 11772 3524 11786 3530 11795
3541 11799 3563 11789
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25-0.5 INCHES IN 1 HOUR
$$
SM089
WGUS76 KHNX 190541
FFSHNX
Flash Flood Statement
National Weather Service Hanford CA
1041 PM PDT Thu Sep 18 2025
CAC029-190551-
/O.EXP.KHNX.FF.W.0013.000000T0000Z-250919T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kern CA-
1041 PM PDT Thu Sep 18 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM PDT THIS EVENING FOR
EAST CENTRAL KERN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 500 PM PDT Friday for a
portion of central California.
&&
LAT...LON 3559 11765 3526 11772 3524 11786 3530 11795
3541 11799 3563 11789
$$
CMolinaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 4:17 PM PDT, 54 minutes earlier. Its key messages:
- 1. Flood Watch in effect until Friday evening due to Slight (15-40 percent) risk of Excessive Rainfall across much of the region today and in the Sierra Nevada tomorrow. There is a marginal (5-15 percent) risk of Excessive Rainfall today in the northern portion of the Valley and Sierra Nevada and tomorrow in the east side of the Valley. 2. 15 to 30 percent chance of thunderstorms this afternoon through Friday morning across much of the region. 10-20 percent chance Friday afternoon in the Sierra Nevada and foothills, and a 5-15 percent chance in the San Joaquin Valley, Kern County mountains, and the Mojave Desert. 3. Temperatures rebound over the weekend into next week before another cooldown midweek.
Area forecast discussion, Sep 18, 4:17 PM PDT, 54 minutes before
Area Forecast Discussion National Weather Service Hanford CA 417 PM PDT Thu Sep 18 2025 .KEY MESSAGES... 1. Flood Watch in effect until Friday evening due to Slight (15-40 percent) risk of Excessive Rainfall across much of the region today and in the Sierra Nevada tomorrow. There is a marginal (5-15 percent) risk of Excessive Rainfall today in the northern portion of the Valley and Sierra Nevada and tomorrow in the east side of the Valley. 2. 15 to 30 percent chance of thunderstorms this afternoon through Friday morning across much of the region. 10-20 percent chance Friday afternoon in the Sierra Nevada and foothills, and a 5-15 percent chance in the San Joaquin Valley, Kern County mountains, and the Mojave Desert. 3. Temperatures rebound over the weekend into next week before another cooldown midweek. && .DISCUSSION... This morning, showers began moving into our area from the remnants of Tropical Storm Mario. However, as the center of the low moves up the coast, it will bring more moisture into our area later this afternoon and evening along with the chances of thunderstorm. The rain amount from this storm especially overnight and during thunderstorms had led to the issuance of Flood Watches for most of the area through Friday evening. Burn scars are the major concern due to the heavy rain. There is a 15 to 30 percent chance of thunderstorms from this afternoon to Friday morning as the chances move from the Mojave to the Valley to the Sierra Nevada. The heavy rain has led to a Slight risk of excessive rainfall for most of the area. Things begin to taper off Friday afternoon but the thunderstorm chances will remain through the evening. The Sierra Nevada is under a slight (15-40 percent) risk of excessive rainfall with the eastern half of the Valley under a marginal (5-15 percent) risk. Saturday through Monday, things dry out as temperatures climb as a weak ridge develops and the trough moves west. However, there remains a 5 to 15 percent chance of thunderstorms over the Sierra Nevada. Ensembles diverge Monday into the middle of next week regarding whether the cutoff low that will remain in the Pacific to the west will be picked up by a trough sliding in from the Pacific Northwest or if it weakens and the trough slides well north across Washington. && .AVIATION... 00Z Update: Thunderstorm chances will creep in and will persist through 06Z before primarily being over the mountains and Mojave desert. Lower visibilities possible in heavier showers and lower clouds over the mountains. Otherwise, VFR conditions will prevail for the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday afternoon for CAZ321-322-331>339. Flood Watch from 2 PM PDT this afternoon through Friday afternoon for CAZ304>316. Flood Watch through Friday evening for CAZ317>320-323>330. && public...JPK aviation....SM weather.gov/hanford
In the hours before
Local storm report, Sep 18, 4:29 PM PDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Hanford CA
429 PM PDT Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Flood 7 SSW California City 35.02N 118.02W
09/18/2025 Kern CA Law Enforcement
California City PD reported Flooded Roadway
along CA Route 58.
&&
SMSpecial weather statement, Sep 18, 4:33 PM PDT, 38 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
433 PM PDT Thu Sep 18 2025
CAZ338-339-190000-
Mojave Desert CA-Mojave Desert Slopes CA-
433 PM PDT Thu Sep 18 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL KERN COUNTY THROUGH
500 PM PDT...
At 433 PM PDT, Doppler radar was tracking a strong thunderstorm near
California City, or 33 miles northeast of Lancaster, moving north at
15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
California City, Edwards AFB, and North Edwards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3492 11774 3493 11795 3530 11800 3529 11767
TIME...MOT...LOC 2333Z 177DEG 12KT 3511 11786
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JPKSpecial weather statement, Sep 18, 4:35 PM PDT, 36 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
435 PM PDT Thu Sep 18 2025
CAZ331-337>339-190000-
Indian Wells Valley CA-Mojave Desert CA-
South End of the Upper Sierra CA-Mojave Desert Slopes CA-
435 PM PDT Thu Sep 18 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL KERN COUNTY THROUGH
500 PM PDT...
At 435 PM PDT, Doppler radar was tracking a strong thunderstorm near
Randsburg, or 21 miles south of Ridgecrest, moving northwest at 25
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
China Lake Acres, Randsburg, Inyokern, Laurel Mountain, and
Government Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3529 11763 3525 11779 3561 11804 3573 11777
TIME...MOT...LOC 2335Z 157DEG 23KT 3534 11777
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JPKLocal storm report, Sep 18, 4:41 PM PDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Hanford CA
441 PM PDT Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM Flood 1 SE Red Rock Canyon 35.31N 117.99W
09/18/2025 Kern CA Law Enforcement
Flood on Highway 14 at Redrock Randsburg Rd.
Vehicle 45 degrees in mud.
&&
JPKLocal storm report, Sep 18, 4:42 PM PDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Hanford CA
442 PM PDT Thu Sep 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Flash Flood 8 NW Rosamond 34.95N 118.29W
09/18/2025 Kern CA Law Enforcement
California Highway Patrol reports a mudslide
at Tehachapi Willow Spring Road and Backus
Road.
&&
SMSpecial weather statement, Sep 18, 4:57 PM PDT, 14 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
457 PM PDT Thu Sep 18 2025
CAZ339-190030-
Mojave Desert CA-
457 PM PDT Thu Sep 18 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL KERN COUNTY THROUGH
530 PM PDT...
At 457 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles south of California City, or 33 miles northeast of Lancaster,
moving north at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
California City, Randsburg, North Edwards, and Government Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3497 11775 3500 11793 3542 11792 3541 11763
3534 11762
TIME...MOT...LOC 2357Z 195DEG 15KT 3508 11783
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JPKThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 5:02 PM PDT | Areal Flood Advisory | HNX | Kings, Tulare | 4 hr |
| Sep 18, 5:36 PM PDT | Special Weather Statement | HNX | 24 min | |
| Sep 18, 6:13 PM PDT | Special Weather Statement | HNX | 32 min | |
| Sep 18, 6:41 PM PDT | Flash Flood Warning | HNX | Kern | 4 hr |
| Sep 18, 6:50 PM PDT | Special Weather Statement | HNX | 25 min | |
| Sep 18, 6:59 PM PDT | Special Weather Statement | HNX | 31 min | |
| Sep 18, 7:20 PM PDT | Flash Flood Warning | HNX | Kern | 98 min |
| Sep 18, 8:01 PM PDT | Special Weather Statement | HNX | 29 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.